according to my gynae my period will be much heavier than normal on Ovral withdrawal bleeding? so can i shorten it by taking only 3 of the 7 inactive pills? then start a new pack? _ i was put on Ovral because i had extremely heavy irregular periods
If he thinks you'd have heavier bleeding with ovral, and you were going on it for heavy bleeding, does that make sense to you? Personally I never had heavier periods with ovral. If you do that, you're going to have spotting because there is more there. You'd do better letting it go to completion, and start the next pack when you are supposed to. If you have a very heavy period talk to your dr about changing the pill.
It probably wont make any difference in your amount of flow, honestly. For special occasions, you can skip the inactive pills altogether and go straight to the next pack to try to skip a period but one, it may not work, and two, you can only do this 3 maybe 4 times a year, not all the time, unless the doc tells you it is okay. There are some birth control pills, like Seasonique, that you get periods every three months instead of monthly. Just try the Ovral. Usually birth control pills lightens periods because one of the ways the Pill works is by decreasing the build up of uterine lining (this is what is shed monthly that we call out "period") It can take several months to get the full effect of this though. You may notice heavier irregular periods in the initial few months but after about 4-6 months, your periods should be regular with a lighter flow.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Sep 2009 • 1 answer
Lo/Ovral-28 - I take Lo Ovral: Can I start taking the next months pills after the last regular pill?
Updated 5 Aug 2010 • 2 answers
Lo/Ovral-28 - I've been on the pill for 3 weeks now tonight I start the placebo pills but I'm a week
Updated 17 Aug 2014 • 1 answer
Im bleeding on the second to last week of pills before I start my inactive pills. why am I bleeding?
Updated 22 Feb 2015 • 1 answer
Updated 13 Nov 2015 • 1 answer